|cd4 count about my sister
Mar 18, 2014
Hi Dr Young, Thanking you for your reply, Iam the same person who has emailed you twice and this is my third email you.I would like to inform you that from 2 days every evening by 6pm she is also getting fever and she takes Dolo medicine. her tongue is turning white because of that she says she is unable to eat properly. We don't see any change in her since 5 days. Please doctor young suggest something for her. we are very much worried about her. Thanks & Regards,
| Response from Dr. Young
There are so many causes of fever that it's difficult for me to be able to discern much about the possible causes from your description.
Two things are notable. First is that a white coating of the tongue could be (but not necessarily) a yeast infection with Candida (otherwise known as thrush). Since she also has difficulty swallowing, then it's quite possible that the Candida infection may extend into the esophagus (a more serious condition). Candida is easily diagnosed by clinicians and can be effectively treated with oral antibiotics. For serious cases, we'll use fluconazole.
Second, if the Dolo (acetominophen) takes care of the afternoon fevers, then in general, this suggests relatively minor causes. If it doesn't, then my concern level increases (but only somewhat). Recalling that your sister has a very low CD4 cell count of 75 or so, she is at some risk of developing cortisol (otherwise known as adrenal) insufficiency. A blood test can help diagnose this situation, and it's also quite readily treated with oral medications (a steroid).
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.